Alert archive / Indiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 201, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 8, 2003, 8:18 PM EST for Fayette County, Union County, Wayne County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2003, 8:18 PM EST (01:18 UTC)
- Expired
- Jul 8, 2003, 9:00 PM EST
- In force
- 42 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Fayette County, IN, Union County, IN, Wayne County, IN
The radar
The Indianapolis radar (KIND), 98 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 6:40 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
356
WUUS51 KILN 090118
SVRILN
INC041-161-177-090200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
818 PM EST TUE JUL 8 2003
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN INDIANA...
FAYETTE COUNTY IN INDIANA...
UNION COUNTY IN INDIANA...
* UNTIL 900 PM EST...
* AT 818 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS 5 MILES SOUTHEAST OF HAGERSTOWN...OR ABOUT 5
MILES NORTHEAST OF CAMBRIDGE CITY...MOVING EAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CAMBRIDGE CITY...
CONNERSVILLE...
FOUNTAIN CITY...
HAGERSTOWN...
LIBERTY...
RICHMOND...
DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS
PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
LAT...LON 3980 8524 4002 8522 4002 8483 3951 8481
3951 8531 3979 8532What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:25 PM EST, 53 minutes earlier.
Area forecast discussion, Jul 8, 7:25 PM EST, 53 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE WILMINGTON OH 825 PM EDT TUE JUL 8 2003 ANOTHER NIGHT AND ANOTHER THREE ROUNDS OF STORMS. DUE TO AFTN CONVECTION BOUNDARY HAS SHIFTED S INTO NRN OH. FA HAS BEEN WORKED OVER BUT EXPECT SOME RECOVERY WITH ILN/S 00Z SOUNDING SHWG WRLY 40KT WINDS AT 8H. TSTM BOWING LINE SEGMENT ACCELERATING ESE ACRS IN. XPCT THIS FEATURE TO SWING THRU DAY AND CVG AREAS THRU 11 PM EDT WHERE BEST CHC FOR SVR WL EXIST. FURTHER N ACRS W CNTRL OH EXPECT MAIN THREAT TO BE VEREY HEAVY RAIN AND FLOODING. WL CONT FLOOD WATCH OVERNIGHT. NO IMMEADIATE UPDATE TO ZONES PLANNED. .ILN...NONE. OH...FLOOD WATCH THROUGH 8 AM WED FOR WEST CENTRAL OHIO AND PARTS OF THE MIAMI VALLEY. HEAT ADVISORY FOR HAMILTON COUNTY THROUGH TONIGHT. IN...FLOOD WATCH THROUGH 8 AM WED FOR PORTIONS OF WHITEWATER VALLEY. KY...NONE. AR
Hazardous weather outlook, Jul 8, 4:54 AM EST, 15 hours 24 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-081145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 554 AM EDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE THREATS. FLOODING RAINS WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS...ESPECIALLY FOR THOSE ALONG AND NORTH OF INTERSTATE 70. THE FLOOD WATCH FOR WEST CENTRAL OHIO WILL EXPIRE AT 8 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MOST AFTERNOONS AND INTO THE OVERNIGHT HOURS THROUGH THURSDAY NIGHT. ANY OF THESE THUNDERSTORMS COULD CONTAIN HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO TONIGHT. RYAN
In the hours before
Local storm report, Jul 8, 5:58 PM EST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0658 PM EDT TUE JUL 08 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM SIDNEY OH WIND DAMAGE
07/08/03 SHELBY LARGE LIMBS DOWN
ARLocal storm report, Jul 8, 7:53 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0853 PM EDT TUE JUL 08 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0851 PM CELINA OH FLASH FLOOD
07/08/03 MERCER MANY ROADS AND HIGHWAYS
CLOSED DUE TO WATER COUNTY
WIDE. STATE OF EMERGENCY
CONTINUES DUE TO FLOODING
ARLocal storm report, Jul 8, 8:01 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0901 PM EDT TUE JUL 08 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0859 PM ST. MARYS OH FLASH FLOOD
07/08/03 AUGLAIZE HIGH WATER ON NUMEROUS
ROADS COUNTY WIDE. 6 ROADS
CLOSED NW PORTION OF THE
COUNTY.
ARLocal storm report, Jul 8, 8:03 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0903 PM EDT TUE JUL 08 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0902 PM LAKEVIEW OH FLASH FLOOD
07/08/03 LOGAN EVACUATIONS DUE TO HIGH
WATER. 75 PERCENT OF THE
TOWN UNDER WATER.
ARLocal storm report, Jul 8, 8:12 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0912 PM EDT TUE JUL 08 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0911 PM ROSSBURG OH FLASH FLOOD
07/08/03 DARKE MANY ROADS CLOSED ACROSS
THE NORTHERN PART OF THE
COUNTY DUE TO HIGH WATER.
ARLocal storm report, Jul 8, 8:17 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0917 PM EDT TUE JUL 08 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0914 PM JACKSON CENTER OH FLASH FLOOD
07/08/03 SHELBY EVACUATIONS OF HOMES DUE
TO HIGH WATER. SANDBAGGING
OPERATIONS IN PORT
JEFFERSON.
ARThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:43 AM EST | Flash Flood Warning | ILN | Wayne | 2 hr |
| Jul 9, 5:28 PM EST | Severe Thunderstorm Warning | ILN | Ripley | 47 min |
| Jul 9, 5:38 PM EST | Severe Thunderstorm Warning | ILN | Switzerland | 52 min |
| Jul 9, 6:10 PM EST | Flash Flood Warning | ILN | Switzerland | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.